A new analytic algorithm of Lane–Emden type equations. (English) Zbl 1022.65078

Summary: An reliable, ease-to-use analytic algorithm is provided for Lane-Emden type equation which models many phenomena in mathematical physics and astrophysics. This algorithm logically contains the well-known Adomian decomposition method. Different from all other analytic techniques, this algorithm itself provides us with a convenient way to adjust convergence regions even without Páde technique. Some applications are given to show its validity.


65L05 Numerical methods for initial value problems involving ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
65L20 Stability and convergence of numerical methods for ordinary differential equations
85-08 Computational methods for problems pertaining to astronomy and astrophysics
85A15 Galactic and stellar structure
Full Text: DOI


[1] Davis, H. T., Introduction to Nonlinear Differential and Integral Equations (1962), Dover: Dover New York
[2] Chandrasekhar, S., Introduction to the Study of Stellar Structure (1967), Dover: Dover New York · Zbl 0022.19207
[3] Shawagfeh, N. T., Nonperturbative approximate solution for Lane-Emden equation, J. Math. Phys., 34, 9, 4364-4369 (1993) · Zbl 0780.34007
[4] Wazwaz, A. M., A new algorithm for solving differential equations of Lane-Emden type, Appl. Math. Comput., 118, 287-310 (2001) · Zbl 1023.65067
[6] Cole, J. D., Perturbation Methods in Applied Mathematics (1968), Blaisdell Publishing Company: Blaisdell Publishing Company Waltham, MA · Zbl 0162.12602
[7] Van Dyke, M., Perturbation Methods in Fluid Mechanics (1975), The Parabolic Press: The Parabolic Press Stanford California · Zbl 0329.76002
[8] Grasman, J., Asymptotic Methods for Relaxation Oscillations and Applications, Appl. Math. Sci., vol. 63 (1987), Springer-Verlag: Springer-Verlag New York · Zbl 0627.34037
[9] Murdock, J. A., Perturbations: Theory and Methods (1991), John Wiley and Sons: John Wiley and Sons New York · Zbl 0810.34047
[10] Nayfeh, A. H., Perturbation Methods (2000), John Wiley and Sons: John Wiley and Sons New York · Zbl 0375.35005
[11] Lyapunov, A. M., General Problem on Stability of Motion (English translation) (1992), Taylor and Francis: Taylor and Francis London, (original work 1892) · Zbl 0786.70001
[12] Karmishin, A. V.; Zhukov, A. I.; Kolosov, V. G., Methods of Dynamics Calculation and Testing for Thin-walled Structures (1990), Mashinostroyenie: Mashinostroyenie Moscow, in Russian
[13] Adomian, G., Nonlinear stochastic differential equations, J. Math. Anal. Appl., 55, 441-452 (1976) · Zbl 0351.60053
[14] Adomian, G. E.; Adomian, G., A global method for solution of complex systems, Math. Model., 5, 521-568 (1984) · Zbl 0556.93005
[15] Adomian, G., Solving Frontier Problems of Physics: The Decomposition Method (1994), Kluwer Academic Publishers: Kluwer Academic Publishers Boston and London · Zbl 0802.65122
[16] Rach, R., On the Adomian method and comparisons with Picard’s method, J. Math. Anal. Appl., 10, 139-159 (1984)
[17] Rach, R., A convenient computational form for the \(A_n\) polynomials, J. Math. Anal. Appl., 102, 415-419 (1984) · Zbl 0552.60061
[18] Adomian, G.; Rach, R., On the solution of algebraic equations by the decomposition method, Math. Anal. Appl., 105, 1, 141-166 (1985) · Zbl 0552.60060
[19] Cherruault, Y., Convergence of Adomian’s method, Kyberneters, 8, 2, 31-38 (1988) · Zbl 0697.65051
[20] Adomian, G., A review of the decomposition method and some recent results for nonlinear equations, Comput. Math. Appl., 21, 101-127 (1991) · Zbl 0732.35003
[21] Abbaoui, K.; Cherruault, Y., Convergence of Adomian’s method applied to nonlinear equations, Math. Compact. Model., 20, 9, 69-73 (1994) · Zbl 0822.65027
[22] Khuri, S. A., A new approach to the cubic Schrodinger equation: An application of the decomposition technique, Appl. Math. Comput., 97, 251-254 (1998) · Zbl 0940.35187
[23] Michael, G., A note on the decomposition method for operator equations, Appl. Math. Comput., 106, 215-220 (1999) · Zbl 1022.65067
[24] Wazwaz, A. M., The decomposition method applied to systems of partial differential equations and to the reaction-diffusion Brusselator model, Appl. Math. Comput., 110, 251-264 (2000) · Zbl 1023.65109
[25] Babolian, E.; Biazar, J., Solving the problem of biological species living together by Adomian decomposition method, Appl. Math. Comput., 129, 339-343 (2001) · Zbl 1023.65144
[26] Ramos, J. I.; Soler, E., Domain decomposition techniques for reaction-diffusion equations in two-dimensional regions with re-entrant corners, Appl. Math. Comput., 118, 189-221 (2001) · Zbl 1023.65101
[27] Babolian, E.; Biazar, J., On the order of convergence of Adomian method, Appl. Math. Comput., 130, 383-387 (2002) · Zbl 1044.65043
[28] Babolian, E.; Biazar, J., Solution of nonlinear equations by modified Adomian decomposition method, Appl. Math. Comput., 132, 167-172 (2002) · Zbl 1023.65040
[29] Shawagfeh, N. T., Analytical approximate solutions for nonlinear fractional differential equations, Appl. Math. Comput., 131, 517-529 (2002) · Zbl 1029.34003
[30] Casasús, L.; Al-Hayani, W., The decomposition method for ordinary differential equations with discontinuities, Appl. Math. Comput., 131, 245-251 (2002) · Zbl 1030.34012
[31] Wazwaz, A. M., Exact solutions for variable coefficients fourth-order parabolic partial differential equations in higher-dimensional spaces, Appl. Math. Comput., 130, 415-424 (2002) · Zbl 1024.35037
[32] Liao, S. J., A kind of approximate solution technique which does not depend upon small parameters: a special example, Int. J. Non-Linear Mech., 30, 371-380 (1995)
[33] Liao, S. J., A kind of approximate solution technique which does not depend upon small parameters (ii): an application in fluid mechanics, Int. J. Non-Linear Mech., 32, 815-822 (1997) · Zbl 1031.76542
[34] Liao, S. J., An explicit, totally analytic approximation of Blasius viscous flow problems, Int. J. Non-Linear Mech., 34, 4, 759-778 (1999) · Zbl 1342.74180
[35] Liao, S. J., A uniformly valid analytic solution of 2D viscous flow past a semi-infinite flat plate, J. Fluid Mech., 385, 101-128 (1999) · Zbl 0931.76017
[36] Liao, S. J.; Campo, A., Analytic solutions of the temperature distribution in Blasius viscous flow problems, J. Fluid Mech., 453, 411-425 (2002) · Zbl 1007.76014
[37] Liao, S. J.; Chwang, A. T., Application of homotopy analysis method in nonlinear oscillations, ASME J. Appl. Mech., 65, 914-922 (1998)
[41] Liao, S. J., An analytic approximation of the drag coefficient for the viscous flow past a sphere, Int. J. Non-Linear Mech., 37, 1-18 (2002) · Zbl 1116.76335
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.